Alert archive / Arkansas / Tornado Warnings in 2011

Tornado Warning 153, NWS Little Rock, AR

May 23, 2011Fulton County, Izard County, Sharp County, Arkansas

NWS Little Rock, AR issued this tornado warning at May 23, 2011, 1:47 PM CDT for Fulton County, Izard County, Sharp County, Arkansas. It was in force for 43 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2011, 1:47 PM CDT (18:47 UTC)
Expired
May 23, 2011, 2:30 PM CDT
In force
43 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Fulton County, AR, Izard County, AR, Sharp County, AR

The radar

The Memphis radar (KNQA), 178 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 1:56 PM CDTTSTM WND DMGSaddle, ARLARGE TREES WERE UPROOTED.
May 23, 2:04 PM CDTHAIL 1Ash Flat, AR
May 23, 2:05 PM CDTTSTM WND DMGAsh Flat, ARTREES AND POWER LINES DOWN BETWEEN ASH FLAT AND WIRTH.
May 23, 2:06 PM CDTTSTM WND DMGHighland, ARA ROOF WAS BLOWN OFF A HEALTH FOOD STORE AT HWY 62 AND HWY 412 ON PONTIAC DR.
May 23, 2:27 PM CDTHAIL 15 E Ozark Acres, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 1:34 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2279 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2279 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
2.1
Supercell composite
10.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

937 
WFUS54 KLZK 231847
TORLZK
ARC049-065-135-231930-
/O.NEW.KLZK.TO.W.0153.110523T1847Z-110523T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
147 PM CDT MON MAY 23 2011

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN IZARD COUNTY IN NORTH CENTRAL ARKANSAS...
  NORTHERN SHARP COUNTY IN NORTH CENTRAL ARKANSAS...
  EASTERN FULTON COUNTY IN NORTH CENTRAL ARKANSAS...

* UNTIL 230 PM CDT

* AT 145 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO  THESE
  SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES EAST
  OF STURKIE TO 4 MILES NORTHEAST OF MORRISTON TO 2 MILES SOUTHWEST
  OF HORSESHOE BEND. DOPPLER RADAR SHOWED THESE SEVERE STORMS MOVING
  EAST AT 40 MPH.

* LOCATIONS IN THE PATH OF THIS LINE OF DANGEROUS STORMS INCLUDE...
  STUART...             SADDLER FALLS...      MYRON...
  MORRISTON...          LAKE THUNDERBIRD...   LAKE OMAHA...
  HORSESHOE BEND...     HARDY...              FRENCH...
  CHEROKEE VILLAGE...   BALLARD...            ASH FLAT...
  WIRTH...              WILLIFORD...          SITKA...
  SELLERS STORE...      SADDLE...             OZARK ACRES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3648 9140 3647 9136 3643 9135 3643 9132
      3637 9127 3629 9126 3624 9131 3622 9135
      3620 9135 3616 9138 3616 9176 3649 9182
      3650 9142
TIME...MOT...LOC 1848Z 251DEG 34KT 3648 9174 3633 9172
          3621 9174

$$

55
3 follow-up statements
026 
WWUS54 KLZK 231905
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
205 PM CDT MON MAY 23 2011

ARC065-231915-
/O.CAN.KLZK.TO.W.0153.000000T0000Z-110523T1930Z/
IZARD AR-
205 PM CDT MON MAY 23 2011

...THE TORNADO WARNING FOR NORTHEASTERN IZARD COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
IZARD COUNTY.

LAT...LON 3648 9140 3647 9136 3643 9135 3643 9132
      3637 9127 3629 9126 3622 9135 3616 9138
      3617 9168 3630 9169 3646 9176 3650 9142
TIME...MOT...LOC 1905Z 251DEG 34KT 3650 9152 3633 9151
          3619 9153

$$

ARC049-135-231930-
/O.CON.KLZK.TO.W.0153.000000T0000Z-110523T1930Z/
FULTON AR-SHARP AR-
205 PM CDT MON MAY 23 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN SHARP AND EASTERN
FULTON COUNTIES UNTIL 230 PM CDT...

AT 205 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO. 
THESE TORNADO PRODUCING STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM NEAR MAMMOTH SPRING TO NEAR LAKE THUNDERBIRD TO 4 MILES
SOUTHEAST OF ASH FLAT...MOVING EAST AT 40 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS LINE OF TORNADO PRODUCING
STORMS INCLUDE...
  STUART...             SADDLER FALLS...      LAKE THUNDERBIRD...
  LAKE OMAHA...         HARDY...              FRENCH...
  CHEROKEE VILLAGE...   BALLARD...            ASH FLAT...
  WIRTH...              WILLIFORD...          SITKA...
  SELLERS STORE...      SADDLE...             OZARK ACRES...
  KITTLE...             FRYATT...             CAMP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3648 9140 3647 9136 3643 9135 3643 9132
      3637 9127 3629 9126 3622 9135 3616 9138
      3617 9168 3630 9169 3646 9176 3650 9142
TIME...MOT...LOC 1905Z 251DEG 34KT 3650 9152 3633 9151
          3619 9153

$$

55
419 
WWUS54 KLZK 231918
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
218 PM CDT MON MAY 23 2011

ARC049-135-231930-
/O.CON.KLZK.TO.W.0153.000000T0000Z-110523T1930Z/
FULTON AR-SHARP AR-
218 PM CDT MON MAY 23 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN SHARP AND
EXTREME NORTHEASTERN FULTON COUNTIES UNTIL 230 PM CDT...

AT 214 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO. 
THESE TORNADO PRODUCING STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM 6 MILES EAST OF MAMMOTH SPRING STATE PARK TO 5 MILES NORTHEAST OF 
HARDY TO 6 MILES SOUTHEAST OF STUART...MOVING EAST AT 40 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS LINE OF TORNADO PRODUCING
STORMS INCLUDE...
  HARDY...              WIRTH...              WILLIFORD...
  SITKA...              SELLERS STORE...      OZARK ACRES...
  ARMSTRONG...          VAGABOND LAKE...      RAINBOW LAKE...
  LAKE SHERWOOD...      LAKE GALILEE...      
  HWY 58 AND US 62 JCT...                    
  HWY 175 AND US 63 JCT...                    BRITTON HILL...
  BAKER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3618 9149 3633 9151 3648 9151 3650 9142
      3648 9140 3647 9136 3643 9135 3643 9132
      3637 9127 3629 9126 3622 9135 3616 9138
TIME...MOT...LOC 1918Z 251DEG 34KT 3651 9139 3637 9137
          3623 9139

$$

55
553 
WWUS54 KLZK 231930
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
230 PM CDT MON MAY 23 2011

ARC049-135-231939-
/O.EXP.KLZK.TO.W.0153.000000T0000Z-110523T1930Z/
FULTON AR-SHARP AR-
230 PM CDT MON MAY 23 2011

...THE TORNADO WARNING FOR NORTHEASTERN SHARP AND EXTREME
NORTHEASTERN FULTON COUNTIES WILL EXPIRE AT 230 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

LAT...LON 3618 9149 3633 9151 3648 9151 3650 9142
      3648 9140 3647 9136 3643 9135 3643 9132
      3637 9127 3629 9126 3622 9135 3616 9138
TIME...MOT...LOC 1929Z 251DEG 34KT 3654 9127 3640 9125
          3626 9127

$$

55

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 23, 12:52 PM CDT, 55 minutes earlier.

Area forecast discussion, May 23, 12:52 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1252 PM CDT MON MAY 23 2011

.AVIATION...
SHOWERS AND THUNDERSTORMS THAT INITIATED OVER SW MO/NE OK ARE
SLOWLY MOVING SOUTHEAST INTO NORTHERN ARKANSAS. WOULD EXPECT
VFR CONDITIONS TO DEGRADE AT HRO AND BPK OVER THE NEXT FEW HOURS WITH
CEILINGS MAINLY MVFR THIS AFTERNOON. TEMPERARY LIFR CONDITIONS
WILL BE POSSIBLE DURING STRONGER STORMS. LIGHTER CONVECTION OVER
CENTRAL ARKANSAS WILL LIKELY BRING PERIODS OF LIGHT RAIN OVER KLIT
AND KHOT OVER THE NEXT FEW HOURS...AHEAD OF THE LINE IN NORTH
ARKANSAS. LEFT KLLQ AND KPBF PRECIP FREE AT THIS TIME. SHOWERS AND
THUNERSTORMS WILL LIKELY BEGIN TO TAPER OFF OVERNIGHT.
HOWEVER...OVERCAST SKIES WILL PERSIST THROUGH THE MAJORITY OF THE
PERIOD.

&&

.PREV DISCUSSION... /ISSUED 633 AM CDT MON MAY 23 2011/

AVIATION...
THE STATIONARY FRONT REMAINS THIS MORNING THROUGH KANSAS AND
MISSOURI. UNSTABLE AIR REMAINS OVER ARKANSAS WITH DEEP MOISTURE.
SHOWERS AND ISOLATED THUNDERSTORMS ARE REDEVELOPING IN CENTRAL AND
SOUTH ARKANSAS AT THIS TIME. SCATTERED SHOWERS AND THUNDERSTORMS
ARE EXPECTED THROUGH MUCH OF THE PERIOD AND SOME OF THE STORMS COULD
BECOME SEVERE. MVFR AND VFR CONDITIONS ARE EXPECTED.

PREV DISCUSSION... /ISSUED 335 AM CDT MON MAY 23 2011/

SHORT TERM...TODAY THROUGH THURSDAY
STOP ME IF YOU/VE HEARD THIS ONE BEFORE...

EARLY MORNING SURFACE ANALYSIS SHOWS NUMEROUS WEAK SURFACE
BOUNDARIES OVER THE REGION...WITH MANY MESOSCALE BOUNDARIES BEING
LEFT BEHIND BY DIMINISHING OVERNIGHT CONVECTION. ALL OF THESE WILL
COME INTO PLAY TODAY...AS WARM AIR INTERACTS WITH THESE...AS WELL
AS MORE WAVES MOVING UP IN THE MEAN FLOW. THE RESULT WILL BE A
CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS.

THE BEST SHOT AT SHOWERS AND THUNDERSTORMS WILL BE IN THE CENTRAL
AND NORTHWESTERN TWO THIRDS OF THE AREA. SOME SEVERE STORMS WILL
BE POSSIBLE...WITH HAIL AND WINDS THE PRIMARY CONCERN. ISOLATED
TORNADOES ARE ALSO A POSSIBILITY GIVEN THE LOW LEVEL SHEAR
PRESENT.

HEAVY RAIN WILL DEFINITELY BE A CONCERN...WITH RAINFALL AMOUNTS OF
ONE TO TWO INCHES POSSIBLE ACROSS MUCH OF THE NORTHERN HALF OF ARKANSAS...
PARTICULARLY TOWARD THE MISSOURI BORDER. BEING THAT AMOUNTS UP IN
THAT REGION IN THE LAST 24 HOURS HAVE ALREADY BEEN AS MUCH AS ONE
TO TWO INCHES IN SPOTS...WILL CONTINUE THE FLASH FLOOD WATCH
THROUGH TUESDAY MORNING.

WINDS TODAY WILL BE GUSTY DUE TO THE INCREASED GRADIENT OVER THE
REGION. HOWEVER...SUSTAINED WINDS ARE EXPECTED TO REMAIN BELOW
LAKE WIND ADVISORY CRITERIA. WILL AT THIS TIME JUST MENTION WINDS
OF 10 TO 15...WITH GUSTS TO 25 MPH.

THERE WILL BE A BRIEF LULL IN SHOWER AND THUNDERSTORM ACTIVITY
DURING THE DAY TUESDAY...BUT BY TUESDAY NIGHT...ADDITIONAL
SHOWERS AND THUNDERSTORMS WILL DEVELOP AS AN UPPER LEVEL LOW
PRESSURE AREA DIVES DOWN INTO THE CENTRAL PLAINS AND ALLOWS A
FRONT WHICH HAS BEEN STALLED TO THE WEST OF THE REGION THE LAST
FEW DAYS TO MAKE ITS WAY TOWARD ARKANSAS. SHOWERS AND
THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT IN
OKLAHOMA AND SPREAD INTO ARKANSAS DURING THE NIGHT.

ACTIVITY WILL DIMINISH DURING THE WEE HOURS WEDNESDAY...BUT THE
SCENARIO IS EXPECTED TO REPEAT ITSELF WEDNESDAY AFTERNOON AND
NIGHT AS THE FRONT PUSHES INTO THE STATE. SHOWERS AND
THUNDERSTORMS WILL BE LIKELY AS THE FRONT MAKES ITS WAY ACROSS. AGAIN...
THERE WILL BE A RISK OF STRONG TO SEVERE THUNDERSTORMS. HEAVY
RAINFALL IS A POSSIBILITY WITHIN STRONGER CELLS AS WELL.

THE FRONT WILL CLEAR THE AREA SOME TIME EARLY THURSDAY...WITH
COOLER AIR MOVING IN BEHIND IT. HOWEVER...THERE WILL BE A
LINGERING CHANCE OF SHOWERS AND THUNDERSTORMS BEHIND IT...AS THE
UPPER LOW DROPS DOWN INTO SOUTHERN MISSOURI...AND ALLOWS FOR
ELEVATED STORMS TO DEVELOP DURING THE DAY. ANY LINGERING ACTIVITY
SHOULD BE WINDING DOWN THURSDAY AFTERNOON...AS SURFACE HIGH PRESSURE
PUSHES IN BEHIND THE FRONT AND THE UPPER LOW MOVES TOWARD THE OHIO
VALLEY.

THROUGH THE SHORT TERM...TEMPERATURES WILL BE DEPENDENT ON CLOUD
COVER AND RAINFALL.

LONG TERM...FRIDAY THROUGH SUNDAY
AN UPPER LOW WILL BE OVER THE NORTHERN PLAINS TO BEGIN THE EXTENDED
PERIOD. A LARGE UPPER RIDGE WILL BE OVER MEXICO AND THE SOUTHERN
U.S. THIS UPPER RIDGE WILL BUILD INTO THE MISSISSIPPI RIVER VALLEY
ON SATURDAY AND REALLY STRENGTHEN OVER THE EASTERN U.S. ON SUNDAY.

SURFACE HIGH PRESSURE WILL BE OVER THE AREA AS WELL THROUGH THE
PERIOD. WILL KEEP THE EXTENDED PERIOD DRY AT THIS TIME. WITH HIGH
PRESSURE IN PLACE AND THE UPPER RIDGE STRENGTHENING...A SIGNIFICANT
WARM UP IS ANTICIPATED FOR THE COMING WEEKEND. NEAR TO ABOVE NORMAL
TEMPERATURES ARE EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     78  65  80  69 /  50  50  20  40
CAMDEN AR         84  66  87  71 /  30  20  10  40
HARRISON AR       78  62  80  67 /  60  50  20  60
HOT SPRINGS AR    81  66  86  70 /  50  30  10  40
LITTLE ROCK   AR  84  67  86  68 /  50  30  20  40
MONTICELLO AR     85  68  89  72 /  20  20  10  40
MOUNT IDA AR      81  66  83  71 /  50  30  20  40
MOUNTAIN HOME AR  81  63  81  68 /  60  50  20  60
NEWPORT AR        80  66  82  70 /  50  50  20  40
PINE BLUFF AR     82  67  87  70 /  30  30  10  40
RUSSELLVILLE AR   82  65  85  69 /  60  40  20  40
SEARCY AR         83  66  82  66 /  40  40  20  40
STUTTGART AR      85  67  85  69 /  30  30  10  40
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BAXTER-BOONE-
CLEBURNE-CONWAY-FAULKNER-FULTON-INDEPENDENCE-IZARD-JACKSON-
JOHNSON-LOGAN-MARION-NEWTON-PERRY-POPE-SEARCY-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF-YELL.

&&

AVIATION...61
Hazardous weather outlook, May 23, 9:28 AM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
928 AM CDT MON MAY 23 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
928 AM CDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS AGAIN A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND
TONIGHT ACROSS MOST OF ARKANSAS.

THROUGH THE EARLY AFTERNOON HOURS...THUNDERSTORMS ARE EXPECTED TO
DEVELOP INTO WESTERN AND CENTRAL ARKANSAS...AIDED BY A STRONG LOW
LEVEL JET.  LARGE HAIL WILL BE THE PRIMARY THREAT THROUGH EARLY
AFTERNOON.

DURING THE MID AFTERNOON...THROUGH THE EVENING HOURS...THE OVERALL
SEVERE THREAT WILL INCREASE...AS THE INSTABILITY INCREASES DUE TO
SOLAR HEATING.  VERY LARGE HAIL...AND DAMAGING WIND GUSTS WILL
BE POSSIBLE.

AN ENHANCED SEVERE WEATHER THREAT...WITH A POSSIBILITY FOR
TORNADOES...WILL EXIST ALONG AND NORTH OF A LINE FROM
CLARKSVILLE...TO BATESVILLE DURING THIS TIME.

IN ADDITION...ANY THUNDERSTORM THAT DEVELOPS COULD PRODUCE LOCALLY
HEAVY RAINFALL.

THE OVERALL OVERALL COVERAGE AN INTENSITY OF THUNDERSTORMS IS
EXPECTED TO DECREASE AFTER 11 PM.

RIVER FLOODING CONTINUES ACROSS EASTERN ARKANSAS. WHILE MOST RIVERS
HAVE CRESTED...SOME ARE RISING AGAIN...AND THE WATER WILL BE VERY
SLOW TO RECEDE. A FEW ROADS IN EASTERN SECTIONS OF THE STATE REMAIN
CLOSED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE STORMS WILL BE POSSIBLE ONCE AGAIN ON TUESDAY ACROSS MUCH OF
ARKANSAS. THIS IS DUE TO A STALLED FRONT TO THE NORTH AND WEST OF
ARKANSAS. STORM SYSTEMS FROM THE SOUTHWEST WILL INTERACT WITH THE
FRONT...AND THIS WILL RESULT IN SEVERAL ROUNDS OF PRECIPITATION
THROUGH THE MIDDLE OF THIS WEEK.

TWO TO FOUR INCH RAINFALL AMOUNTS ARE POSSIBLE IN THE NORTHERN AND
WESTERN COUNTIES NEAREST THE STALLED FRONT...OVER THE NEXT SEVERAL
DAYS. THIS COULD LEAD TO RISES ON AREA RIVERS...BUT NOT TO THE
LEVELS REACHED EARLIER THIS MONTH.

IT APPEARS THE FRONT WILL FINALLY GAIN SOME MOMENTUM AND MOVE TO THE
SOUTHEAST THURSDAY. ANOTHER ROUND OF SEVERE WEATHER AND HEAVY RAIN
IS POSSIBLE ALONG THE FRONT. IT APPEARS FRIDAY AND THE UPCOMING
HOLIDAY WEEKEND WILL BE DRY AND WARM AS HIGH PRESSURE SETTLES OVER
THE AREA.

RIVER FLOODING WILL REMAIN AN ISSUE ACROSS EASTERN ARKANSAS FOR THE
NEXT SEVERAL DAYS.

STAY TUNED TO LATER FORECASTS. INDIVIDUALS ARE ENCOURAGED TO MONITOR
NATIONAL WEATHER SERVICE FORECASTS FOR THE LATEST ON RIVER LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED...ESPECIALLY BETWEEN 3 AND 9
PM...ALONG AREAS ALONG AND TO THE NORTH OF INTERSTATE 40.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

55

In the hours before

Special weather statement, May 23, 1:30 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
130 PM CDT MON MAY 23 2011

ARZ004>006-014-015-231900-
BAXTER AR-FULTON AR-IZARD AR-MARION AR-STONE AR-
130 PM CDT MON MAY 23 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN IZARD...SOUTHERN
BAXTER...EXTREME SOUTHEASTERN MARION...EXTREME NORTHERN STONE AND
EXTREME SOUTHWESTERN FULTON COUNTIES UNTIL 200 PM CDT...

AT 130 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS NEAR OLD JOE...OR 13 MILES SOUTHEAST
OF MOUNTAIN HOME...MOVING NORTHEAST AT 50 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WIDEMAN...            SHIPP...              SALESVILLE...
  RODNEY...             PUSH MTN...           PINEVILLE...
  NORFORK DAM...        NORFORK...            HERRON...
  CULP...               CARTNEY...            CALICO ROCK...
  BRIARCLIFF...         ADVANCE...            LONE ROCK...
  JORDAN...             DOLPH...              WOOD PT PARK...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3633 9215 3618 9199 3604 9236 3620 9247
TIME...MOT...LOC 1830Z 244DEG 45KT 3620 9219

58

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:08 PM CDTSevere Thunderstorm WarningLZKFulton, Izard, Sharp37 min
May 22, 7:51 PM CDTSpecial Weather StatementLZKSharp44 min
May 22, 8:30 PM CDTFlash Flood WatchLZKBaxter, Cleburne, Conway, Faulkner, Fulton, Independence and 8 more59 hr
May 22, 8:31 PM CDTSpecial Weather StatementLZKBoone, Marion44 min
May 22, 8:45 PM CDTSevere Thunderstorm WarningLZKBoone, Marion30 min
May 22, 9:00 PM CDTSevere Thunderstorm WarningLZKBoone30 min
May 22, 9:14 PM CDTFlash Flood WarningLZKBaxter, Boone, Marion3 hr
May 22, 9:47 PM CDTSpecial Weather StatementLZKBoone28 min
May 22, 10:01 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion29 min
May 22, 10:09 PM CDTSpecial Weather StatementLZKScott46 min
May 22, 10:20 PM CDTSevere Thunderstorm WarningLZKLogan, Scott, Yell26 min
May 22, 10:22 PM CDTSpecial Weather StatementLZKNewton, Searcy, Stone48 min
May 22, 10:37 PM CDTSevere Thunderstorm WarningLZKBaxter, Izard, Marion, Searcy, Sharp, Stone53 min
May 22, 11:30 PM CDTSpecial Weather StatementLZKIndependence, Sharp, Stone45 min
May 22, 11:52 PM CDTSevere Thunderstorm WarningLZKJackson, White, Woodruff23 min
May 22, 11:58 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson, Sharp, Stone47 min
May 23, 12:07 AM CDTSevere Thunderstorm WarningLZKMonroe, Woodruff23 min
May 23, 12:11 AM CDTSevere Thunderstorm WarningLZKBoone, Marion31 min
May 23, 12:45 AM CDTSpecial Weather StatementLZKBaxter, Marion45 min
May 23, 12:55 AM CDTSpecial Weather StatementLZKIzard, Sharp45 min
May 23, 8:47 AM CDTRiver Flood WarningLZKCalhoun, Ouachita5 days
May 23, 8:47 AM CDTRiver Flood WarningLZKBradley, Calhoun, Union15 days
May 23, 9:40 AM CDTRiver Flood AdvisoryLZKRandolph36 hr
May 23, 12:38 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion37 min
May 23, 12:57 PM CDTTornado WarningLZKBaxter, Fulton33 min
May 23, 1:19 PM CDTTornado WarningLZKBaxter, Fulton, Izard41 min
May 23, 1:30 PM CDTSpecial Weather StatementLZKBaxter30 min
May 23, 3:06 PM CDTRiver Flood WarningLZKFulton, Sharp19 hr
May 23, 3:06 PM CDTRiver Flood WarningLZKLawrence, Randolph19 hr
May 23, 3:07 PM CDTRiver Flood WarningLZKIzard, Stone4 days
May 23, 3:07 PM CDTRiver Flood WarningLZKIndependence7 days
May 23, 3:08 PM CDTRiver Flood WarningLZKRandolph19 hr
May 23, 3:09 PM CDTSevere Thunderstorm WarningLZKBoone, Newton51 min
May 23, 3:48 PM CDTSevere Thunderstorm WarningLZKJohnson, Newton42 min
May 23, 3:54 PM CDTSevere Thunderstorm WarningLZKMarion, Newton, Searcy15 min
May 23, 4:03 PM CDTSevere Thunderstorm WarningLZKJohnson57 min
May 23, 4:23 PM CDTSpecial Weather StatementLZKConway, Van Buren47 min
May 23, 4:28 PM CDTSpecial Weather StatementLZKWhite47 min
May 23, 4:28 PM CDTSevere Thunderstorm WarningLZKJohnson, Newton, Pope47 min
May 23, 5:14 PM CDTSpecial Weather StatementLZKPope, Searcy46 min

Nearby

Tornado Warnings in Arkansas, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.